Alert archive / Illinois / Flash Flood Warnings in 2007

Flash Flood Warning 34, NWS Chicago, IL

August 20, 20077 counties in Illinois

NWS Chicago, IL issued this flash flood warning at Aug 20, 2007, 3:30 AM CDT for 7 counties in Illinois. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 20, 2007, 3:30 AM CDT (08:30 UTC)
Expired
Aug 20, 2007, 10:00 AM CDT
In force
7 hr
Issued by
NWS Chicago, IL
Area
Whole counties

Counties Cook County, IL, DeKalb County, IL, DuPage County, IL, Kane County, IL, Kendall County, IL, LaSalle County, IL, Will County, IL

The radar

The Chicago radar (KLOT), 23 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2007-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2651 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2007-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2651 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
978 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLOT 200830
FFWLOT
ILC031-037-043-089-093-099-197-201500-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
330 AM CDT MON AUG 20 2007

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES IN ILLINOIS...
  COOK...
  DUPAGE...
  KENDALL...
  SOUTHERN KANE...
  NORTHWESTERN WILL...
  SOUTHERN DEKALB...
  NORTHERN LA SALLE...

* UNTIL 1000 AM CDT...

* AT 330 AM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED            
  THUNDERSTORMS DEVELOPING FROM NEAR DOWNTOWN CHICAGO WEST SOUTHWEST 
  TO THE LASALLE PERU AREA. THESE THUNDERSTORMS ARE MOVING EAST      
  NORTHEAST AND WILL MOVE REPEATEDLY OVER THE SAME AREAS LEADING TO  
  VERY HEAVY RAINFALL AMOUNTS. HOURLY RAINFALL RATES OF ONE TO TWO   
  INCHES CAN BE EXPECTED WITH THE MOST INTENSE STORMS. STORM TOTAL   
  RAINFALL AMOUNT FROM EARLY THIS MORNING WILL LIKELY BE IN EXCESS   
  OF 3 INCHES IN SOME LOCATIONS WITHIN THE WARNING AREA. 

* FLASH FLOODING HAS ALREADY BEEN REPORTED IN NORTHERN COOK          
  COUNTY...AND MUCH OF THE WARNING AREA HAS ALREADY SEEN HEAVY       
  RAINFALL DURING THE PAST 24 HOURS. ADDITIONAL HEAVY RAINFALL THIS  
  MORNING WILL RESULT IN RAPID RUNOFF LEADING TO FLASH FLOODING OF   
  LOW LYING AND FLOOD PRONE AREAS. SOME ROADWAYS WILL LIKELY BECOME  
  FLOODED AND IMPASSABLE THIS MORNING IN THE WARNING AREA. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. FIND AN ALTERNATE ROUTE.

LAT...LON 4130 8916 4142 8859 4152 8825 4178 8757
      4216 8774 4215 8823 4216 8836 4176 8860
      4163 8893 4160 8915

$$

IZZI
4 follow-up statements
000 
WGUS73 KLOT 201005
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
502 AM CDT MON AUG 20 2007

ILC037-043-089-201030-
DEKALB IL-DUPAGE IL-KANE IL-
502 AM CDT MON AUG 20 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR 
DEKALB...DUPAGE...AND KANE COUNTIES...

THE STRONGEST THUNDERSTORMS HAVE DEVELOPED FARTHER SOUTH AND THE 
THREAT FOR FLASH FLOODING DURING THE NEXT COUPLE OF HOURS HAS 
DIMINISHED...HOWEVER A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 1 
PM CDT THIS AFTERNOON. 

LAT...LON 

$$

ILC031-093-099-197-201500-
COOK IL-KENDALL IL-LA SALLE IL-WILL IL-
502 AM CDT MON AUG 20 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM FOR 
SOUTHERN COOK...KENDALL...LASALLE...AND NORTHWESTERN WILL COUNTIES...

AT 500 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATE 
SCATTERED THUNDERSTORMS...SOME PRODUCING HEAVY RAINFALL...ACROSS THE 
WARNED AREA. THE STRONGEST STORMS WILL PRODUCE RAINFALL RATES OF UP 
TO ONE INCH PER HOUR. SOME LOCATIONS IN THE WARNING AREA COULD SEE 
UP TO AN ADDITIONAL INCH OR TWO OF RAINFALL.

THIS HEAVY RAINFALL WILL LEAD TO FLOODING OF LOW LYING AND FLOOD 
PRONE AREAS. SOME ROADWAYS MAY BECOME FLOODED AND IMPASSABLE. DO NOT 
DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. 

LAT...LON 

$$

IZZI
000 
WGUS73 KLOT 201157
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
657 AM CDT MON AUG 20 2007

ILC031-093-197-201115-
KENDALL IL-COOK IL-WILL IL-
657 AM CDT MON AUG 20 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR 
KENDALL...WILL...AND COOK COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT THE HEAVIEST 
RAINFALL HAS ENDED...WHILE SOME ADDITIONAL LIGHT TO MODERATE 
RAINFALL IS EXPECTED THE THREAT OF SIGNIFICANT FLOODING HAS ENDED 
EARLY THIS MORNING. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 1 
PM CDT.

LAT...LON 

$$

ILC099-201500-
LA SALLE IL-
702 AM CDT MON AUG 20 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM FOR 
LASALLE COUNTIES...

AT 657 AM CDT...SHOWERS AND THUNDERSTORMS...SOME HEAVY...MOVING 
ACROSS LASALLE COUNTY. THROUGH 830 AM AN ADDITIONAL QUARTER TO 
LOCALLY ONE INCH OF RAIN WILL FALL ACROSS PORTIONS OF LASALLE 
COUNTY. RUNOFF FROM THIS AND THE EARLIER HEAVY RAINFALL WILL LIKELY 
LEAD TO SOME FLOODING OF LOW LYING AND FLOOD PRONE AREAS. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. 

LAT...LON 

$$

IZZI
000 
WGUS73 KLOT 201157 RRA
FFSLOT

FLASH FLOOD STATEMENT...CORRECTED UGC EXPIRATION TIME
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
657 AM CDT MON AUG 20 2007

ILC031-093-197-201215-
KENDALL IL-COOK IL-WILL IL-
657 AM CDT MON AUG 20 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR 
KENDALL...WILL...AND COOK COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT THE HEAVIEST 
RAINFALL HAS ENDED...WHILE SOME ADDITIONAL LIGHT TO MODERATE 
RAINFALL IS EXPECTED THE THREAT OF SIGNIFICANT FLOODING HAS ENDED 
EARLY THIS MORNING. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 1 
PM CDT.

LAT...LON 

$$

ILC099-201500-
LA SALLE IL-
702 AM CDT MON AUG 20 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM FOR 
LASALLE COUNTIES...

AT 657 AM CDT...SHOWERS AND THUNDERSTORMS...SOME HEAVY...MOVING 
ACROSS LASALLE COUNTY. THROUGH 830 AM AN ADDITIONAL QUARTER TO 
LOCALLY ONE INCH OF RAIN WILL FALL ACROSS PORTIONS OF LASALLE 
COUNTY. RUNOFF FROM THIS AND THE EARLIER HEAVY RAINFALL WILL LIKELY 
LEAD TO SOME FLOODING OF LOW LYING AND FLOOD PRONE AREAS. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. 

LAT...LON 

$$

IZZI
000 
WGUS73 KLOT 201433
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
930 AM CDT MON AUG 20 2007

ILC099-201430-
LA SALLE IL-
930 AM CDT MON AUG 20 2007

...THE FLASH FLOOD WARNING FOR NORTHERN LASALLE COUNTY HAS BEEN 
CANCELED...

HEAVY RAIN HAS ENDED. THERE MAY STILL BE SOME LOCALIZED FLOODING OF 
CREEKS...DITCHES AND LOW LYING AREAS...BUT FLASH FLOODING IS NO 
LONGER A THREAT. 

IF YOU ENCOUNTER A FLOODED ROAD DO NOT DRIVE YOUR VEHICLE INTO AREAS 
WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT 
TO ALLOW YOUR CAR TO CROSS SAFELY. 

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

LAT...LON 4112 8915 4112 8862 4163 8862 4163 8915

$$

ALLSOPP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 3:15 AM CDT, 15 minutes earlier.

Area forecast discussion, Aug 20, 3:15 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
315 AM CDT MON AUG 20 2007

.DISCUSSION...
315 AM CDT

THE SHOWERS AND THUNDERSTORMS WILL BE A THREAT OVER NORTHERN
ILLINOIS AND NORTHWEST INDIANA UNTIL TONIGHT. WE WILL KEEP HIGH POPS
FOR TODAY. THE PROFILER WIND AT 700 M SHOWS THE TROUGH OVER WESTERN
IOWA AND EASTERN KANSAS. THIS TROUGH WILL MOVE EAST INTO ILLINOIS.
THE 700 MB PROFILER WIND SHOWS AN AREA OF DEFORMATION OVER EASTERN
IOWA. THE SATELLITE LOOPS SHOW SHOWERS AND THUNDERSTORMS BEING
GENERATED OVER THIS SAME AREA THIS EARLY MORNING. OTHER SHOWERS AND
THUNDERSTORMS ARE OVER CENTRAL ILLINOIS AS WELL. THE PRESSURE FALLS
OVER SOUTHEAST WISCONSIN AND NORTHWEST INDIANA INDICATE THE WARM
FRONT MAY BE MOVING NORTH AND THERE IS CONVERGENCE AT THE SURFACE SO
THAT THUNDERSTORMS MAY CONTINUE THIS MORNING. THE ACARS SOUNDING AT
ORD AT 559 UTC SHOWS THE WIND VEERING WITH HEIGHT. WE EXPECT WARMER
AIR TO RETURN TO NORTHEAST ILLINOIS AND NORTHWEST INDIANA TODAY AND
TUESDAY. WILL KEEP THE FLASH FLOOD WATCH THROUGH THIS MORNING. WE
HAVE ADJUSTED THE QPF FOR TODAY TAKING IN CONSIDERATION THE MOISTURE
ADVECTION INTO NORTHERN ILLINOIS SEEN BY A SOUTH SURFACE WIND AND
HIGH DEWPOINTS TO THE SOUTH OF THE FRONT. ALSO...THE UPPER AIR
TROUGH...FRONT AND MID LEVEL DYNAMICS MENTIONED BEFORE ARE PROVIDING
LIFT FOR THE THUNDERSTORMS TO CONTINUE.

MANY RIVERS MAY FLOOD THESE NEXT FEW DAYS. WILL KEEP A CHANCE OF
THUNDERSTORMS THROUGH WEDNESDAY. THE WARM FRONT WILL BE IN THE
REGION AND ANOTHER SHORT WAVE WILL MOVE THROUGH EARLY TUESDAY
MORNING. BY WEDNESDAY THE WARM FRONT WILL BE NORTH AND EAST OF THE
FORECAST AREA AND THE HIGH TEMPERATURE MAY CLIMB INTO THE UPPER 80S
TO LOWER 90S.

&&

.AVIATION...

FOR THE 0600 UTC TAFS...CHALLENGING SET OF TAFS THIS MORNING WITH
CONCERNS RANGING FROM LOW CIGS...IFR VSBYS...AND TSRA CHANCES. WARM
FRONT CURRENTLY HUNG UP FROM EASTERN IOWA EAST SOUTHEAST INTO EAST
CENTRAL ILLINOIS. HAVE INCREASE IN CONVECTION TAKE PLACE TO THE
NORTH OF THIS FRONT DURING THE PAST HOUR AS LOW LEVEL JET HAS BEGUN
TO INTENSIFY. ANTICIPATE THIS UPSWING IN CONVECTION TO LEVEL OFF BUT
SCT TSRA WILL CONTINUE ACROSS N IL FOR THE NEXT SEVERAL HOURS. MCS
AND ASSOCIATED MCV OVER EASTERN IOWA WILL MOVE ACROSS NORTHERN IL
DURING THE PRE-DAWN HOURS LEADING TO A MORE ORGANIZED PERIOD OF TSRA
AND TRIED TO TIME THIS FEATURE INTO THE TERMINALS. ADDITIONAL
CONVECTION BEHIND THIS FEATURE IS LIKELY BEING DRIVEN BY LLJ AND WAA
AND WOULD EXPECT SOME DECREASE IN COVERAGE/INTENSITY OF THIS
PRECIPITATION DURING THE MORNING HOURS ALONG WITH A TENDENCY FOR IT
TO BUILD MORE ESE AND PROBABLY STAY SOUTH OF THE TERMINALS SO DO
TEND TO DRY THINGS OUT A BIT IN THE TAFS AFTER MID MORNING.
RE-DEVELOPMENT OF TSRA DURING THE DAY IS VERY QUESTIONABLE AND
DECIDED TO KEEP PREVAILING/TEMPO TS OUT OF THE TERMINALS FOR NOW.
TAFS WILL LIKELY REQUIRE AMENDING OVERNIGHT AS TSRA EVOLVES.

CIGS/VSBY FORECAST A BIT LESS COMPLICATED WITH GENERALLY IFR/LIFR
CIGS LIKELY TO PERSIST INTO THE EARLY MORNING HOURS AS WARM FRONT
REMAINS TO THE SOUTH OF THE TERMINALS LEAVING THE AREA IN A MOIST
EASTERLY FLOW WITH CONTINUED WARM AIR ADVECTION/ISENTROPIC ASCENT.
CURRENT THINKING IS THAT THE WARM FRONT WILL REMAIN SOUTH OF THE
TERMINALS THRU THE TAF CYCLE WITH WINDS REMAINING E TO SE. EXPECT TO
SEE SOME GRADUAL DIURNAL IMPROVEMENT TO THE CIGS/VSBY BY MID/LATE
MORNING AND INTO THE AFTERNOON WITH CIGS PROBABLY CLIMBING INTO THE
MVFR RANGE.

IZZI

&&

.MARINE...
115 AM CDT

HIGH PRESSURE OVER EASTERN CANADA AND NEARLY STATIONARY TROUGH OF
LOW PRESSURE OVER THE U.S. AND CANADIAN PLAINS SHOULD LEAD TO A
CONTINUATION OF EAST TO SOUTHEAST WINDS OVER THE NEXT 24-36 HOURS.
WITH TIME WINDS MAY BEGIN TO VEER MORE SOUTHERLY AS WARM FRONT TO
THE SOUTH OF THE LAKE LIFTS NORTHWARD AND BEGINS TO WASH OUT BY
MIDWEEK. PERIODIC WAVES OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE
LAKE THROUGH MUCH OF THE UPCOMING WORK WEEK.

IZZI

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON.
IN...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON.
LM...SMALL CRAFT ADVISORY UNTIL 1 PM FOR WINTRHOP HARBOR TO
NORTHERLY ISLAND.

&&
Hazardous weather outlook, Aug 19, 4:35 PM CDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
435 PM CDT SUN AUG 19 2007

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
200930-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
435 PM CDT SUN AUG 19 2007 /535 PM EDT SUN AUG 19 2007/

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH
CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE... TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA. HEAVY
RAIN WILL CONTINUE TONIGHT AND MAY CAUSE FLOODING...ESPECIALLY IN
LOW LYING AND FLOOD PRONE AREAS AND POSSIBLY FLASH FLOODING. AN
ADDITIONAL 3 INCHES OF RAIN IS POSSIBLE IN MANY LOCATIONS WITH
ISOLATED AMOUNTS AS HIGH AS 5 INCHES.

THUNDERSTORMS WILL ALSO BE POSSIBLE TONIGHT...BUT NO SEVERE WEATHER
IS EXPECTED.

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

A FLASH FLOOD WATCH IS IN EFFECT UNTIL 1 PM MONDAY. HEAVY RAIN WILL
BE POSSIBLE MONDAY MORNING...WHICH MAY CAUSE ADDITIONAL FLOODING.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AND MONDAY
NIGHT. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND
LARGE HAIL.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH SATURDAY.

DUE TO THE HEAVY RAIN THAT HAS ALREADY FALLEN AND THE ADDITIONAL
HEAVY RAIN EXPECTED...SEVERAL RIVERS ARE EXPECTED TO EXCEED FLOOD
STAGE EARLY THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT AND MONDAY. PLEASE REPORT
RAINFALL AMOUNTS...FLOODING AND RISES ON RIVERS AND STREAMS.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-766-200930-
WINTHROP HARBOR TO WILMETTE HARBOR IL-
WILMETTE HARBOR TO NORTHERLY ISLAND IL-
NORTHERLY ISLAND TO CALUMET HARBOR IL-
CALUMET HARBOR IL TO GARY IN-GARY INDIANA TO BURNS HARBOR-
BURNS HARBOR TO MICHIGAN CITY-
LAKE MICHIGAN, WINTHROP HARBOR IL EASTWARD TO THE MID-
POINT OF THE LAKE AND SOUTHWARD TO MICHIGAN CITY MI BEYOND 5 NM
OFFSHORE-
435 PM CDT SUN AUG 19 2007

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE... TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE...BUT NO SEVERE WEATHER IS
EXPECTED. AREAS OF DENSE FOG ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AND MONDAY
NIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH SATURDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

In the hours before

Local storm report, Aug 19, 10:31 PM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1031 PM CDT SUN AUG 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1039 AM     FLOOD            UNION                   42.23N 88.54W
08/19/2007                   MCHENRY            IL   TRAINED SPOTTER

            RAILWAY MUSEUM IN UNION, IL FLOODED AND EVACUATED.
            TRAILER PARK/CAMPGROUND AT UNION, IL FLOODED. WATER ROSE
            1 FOOT IN 20 MINUTES ENDING AT 1035 CDT. AREA HAS BEEN
            EVACUATED AS WELL.

1039 AM     FLOOD            5 W HUNTLEY             42.17N 88.52W
08/19/2007                   MCHENRY            IL   TRAINED SPOTTER

            WATER FLOWING ACROSS U.S. ROUTE 20 JUST EAST OF
            INTERSTATE 90.

0154 PM     FLASH FLOOD      PERU                    41.34N 89.13W
08/19/2007                   LA SALLE           IL   TRAINED SPOTTER

            REPORT OF FLOODED ROADWAY AT PROGRESS BLVD AND U.S. RTE
            251 IN PERU. ALSO REPORT OF STREETS CLOSED BY MUDSLIDES
            ALONG ILLINOIS RIVER AT PERU.

0336 PM     FLOOD            CHATSWORTH              40.75N 88.29W
08/19/2007                   LIVINGSTON         IL   LAW ENFORCEMENT

            SOME LOCAL ROADS CLOSED DUE TO FLOODING

0404 PM     HEAVY RAIN       PIPER CITY              40.76N 88.19W
08/19/2007  M4.00 INCH       FORD               IL   CO-OP OBSERVER

            STORM TOTAL PRECIP THROUGH 4 PM FROM BOTH MORNING AND
            AFTERNOON RAINS

0541 PM     HEAVY RAIN       PERU                    41.34N 89.13W
08/19/2007  M2.65 INCH       LA SALLE           IL   CO-OP OBSERVER

            2.65 INCHES OF RAINFALL SO FAR TODAY

0630 PM     HEAVY RAIN       BONFIELD                41.15N 88.06W
08/19/2007  M2.80 INCH       KANKAKEE           IL   CO-OP OBSERVER

            2.80 INCHES RECORDED AS OF 630 PM

&&

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 9:20 PM CDTRiver Flood WatchLOTLake11 hr
Aug 19, 9:20 PM CDTRiver Flood WatchLOTLaSalle14 hr
Aug 20, 8:27 AM CDTRiver Flood WarningLOTLake13 days
Aug 20, 11:22 AM CDTRiver Flood AdvisoryLOTKane, McHenry26 hr
Aug 20, 11:22 AM CDTRiver Flood AdvisoryLOTLaSalle56 hr
Aug 20, 2:51 PM CDTRiver Flood WarningLOTKane, McHenry6 hr

Nearby

Flash Flood Warnings in Illinois, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.